Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2025, 10:22 AM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2025, 10:22 AM EDT (14:22 UTC)
- Expired
- Jun 27, 2025, 1:09 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Lancaster County, PA
The radar
The Sterling radar (KLWX), 160 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:25 PM EDT | FLASH FLOOD | 3 Nnw Landisville, PA | Standing water closed a section of PA772 Mt. Joy Rd in Rapho Twp. |
| Jun 27, 12:25 PM EDT | FLASH FLOOD | 3 W Manheim, PA | Section of North Colebrook Rd. closed along a flooded creek in Rapho Twp. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 123 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 2.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WGUS51 KCTP 271422
FFWCTP
PAC071-271730-
/O.NEW.KCTP.FF.W.0036.250627T1422Z-250627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1022 AM EDT Fri Jun 27 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
North Central Lancaster County in south central Pennsylvania...
* Until 130 PM EDT.
* At 1022 AM EDT, Doppler radar indicated slow moving heavy showers
and thunderstorms training over the same location and producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain has fallen over the past hour. Additional rainfall amounts of
1 to 1.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lititz, Mount Joy, Manheim, East Petersburg and
Salunga-Landisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4011 7632 4010 7637 4010 7647 4013 7652
4019 7647 4017 7632 4015 7630
FLASH FLOOD...RADAR INDICATED
$$
Lambert/Steinbugl1 follow-up statement
513
WGUS71 KCTP 271709
FFSCTP
Flash Flood Statement
National Weather Service State College PA
109 PM EDT Fri Jun 27 2025
PAC071-271719-
/O.CAN.KCTP.FF.W.0036.000000T0000Z-250627T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-
109 PM EDT Fri Jun 27 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL LANCASTER
COUNTY...
Flooding of low lying areas, and water across some roads in the
warned area, are receding. The heavy rain has ended and moved well
east of the area as of 1 PM. Flooding is no longer expected to pose
a threat. Please continue to heed remaining road closures.
&&
LAT...LON 4011 7632 4010 7637 4010 7647 4013 7652
4019 7647 4017 7632 4015 7630
$$
Lambert/SteinbuglWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 7:29 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 27, 7:29 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service State College PA 729 AM EDT Fri Jun 27 2025 .SYNOPSIS... * Isolated showers overnight with patchy fog possible in the valleys before daybreak Friday. * Another round of showers and thunderstorms are expected on Friday, but max temps will be much cooler than what occurred Thursday. * Breaking heat gives way to drenching downpours into the last weekend of June; unsettled pattern continues to start July && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Rain showers dissipated overnight then have made a curtain call as a frontal boundary slowly slides west across central PA. While not widespread, the showers have popped up generally south of a US Route 22 line. Expect these isolated showers to speckle the area as dewpoints remain near 70 west of Route 322. A few locations have patchy dense fog but it is not widespread at this time. As the lower dewpoints move west today, expect a stratus/patchy drizzle scenario east of the Laurel mountains with more concentrated shower and convection over the higher elevations of Somerset and Cambria counties as the front bumps into the elevated terrain. Latest HRRR paints the heaviest afternoon QPF south of PA but with terrain influence, can not rule out a heavier downpour over my southwest. Coordination with surrounding offices will hold off on any headlines as Somerset and Cambria have seen a relative min in precip amounts over the past 72-96 hours - allowing for their FF guidance to rebound. But will watch if any convection forms earlier in the day. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Unsettled pattern continues through the last weekend/end of June with daily opportunities for drenching downpours. The cooler airmass will be short lived as it relaxes back to the northeast of the state this weekend. This will bring a return to the seasonably hot/humid summertime conditions through Sunday night. && .LONG TERM /MONDAY THROUGH THURSDAY/... The anomalous upper-level ridge that brought heat to much of the eastern United States will continue to gradually be suppressed to the south in the extended period, and long range models suggest that it should be replaced by an upper level trough over the northeastern United States by the middle of next week. As for sensible weather...the unsettled pattern will persist into at least the first half of the upcoming weekend, with SHRA/TSRA likely on Saturday, especially in the afternoon and evening. Sunday looks like the better day of the weekend, with a small area of high pressure building in, and keeping PoPs less than 40 percent. An approaching cold front and upper trough will bring more widespread SHRA/TSRA later Monday into Tuesday. After that, we could be in for a welcome shot of cooler and drier weather for the middle to later part of next week. Surface high pressure is expected to take over on Wednesday, and the upper level trough will lift out of the mid-atlantic region. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... Made a few changes here at the last minute. Main thing was to edge off a bit on the real low CIGS etc a bit here. Earlier discussion below. Unlike last night, the main concern today is lower CIGS. Last night was areas of fog. Some signal that we may get a brief break from the showers and storms by Sunday. Some showers near JST the next few hours, but most areas should be dry for much of the day. With limited heating today, the chc for storms will be lower. Outlook... Sat-Tue...Showers and t-storms with times of fog and low clouds overnight. Sunday looking like the best day to stay dry. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Bowen NEAR TERM...Tyburski SHORT TERM...Bowen/Tyburski LONG TERM...Colbert/Bowen AVIATION...Martin
Hazardous weather outlook, Jun 26, 11:00 PM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1100 PM EDT Thu Jun 26 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-280300- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1100 PM EDT Thu Jun 26 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 10:14 AM EDT, 8 minutes before
Special Weather Statement National Weather Service State College PA 1014 AM EDT Fri Jun 27 2025 PAZ059-066-271600- Lebanon-Lancaster- 1014 AM EDT Fri Jun 27 2025 ...SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAIN LATE THIS MORNING ACROSS NORTHERN LANCASTER AND SOUTHERN LEBANON COUNTIES... Heavy rain from slow moving showers and thunderstorms will bring * Very heavy rainfall of 1 to 2 inches in an hour. * Localized straight line wind gusts up to 40 MPH. The training heavy showers and thunderstorms could produce flooding in poor drainage areas and in low spots along some small stream and creek, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:27 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 48 min |
| Jun 26, 9:00 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 45 min |
| Jun 26, 9:30 PM EDT | Flash Flood Warning | CTP | Cumberland | 2 hr |
| Jun 27, 1:03 PM EDT | Flood Watch | CTP | Cambria, Somerset | 8 hr |
| Jun 27, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 61 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.